MAUDE Adverse Event Report: COOK INC UNIVERSA SILICONE FOLEY CATHETER; EZL CATHETER, RETENTION TYPE, BALLOON

COOK INC UNIVERSA SILICONE FOLEY CATHETER; EZL CATHETER, RETENTION TYPE, BALLOON
Catalog Number 028506-OE
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The 510k: k091767.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during the hypospadias repair procedure, the universa silicone foley catheter was inserted on (b)(6) 2018 around 12 noon and at 9 pm the foley catheter came out and balloon was deflated.The patient had another foley catheter placed.No other adverse patient consequences were reported.Additional information has been requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
Additional information: investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, and quality control data.Function testing determined the balloon inflated without issue.There were no leaks in the balloon material.During deflation of the balloon the inflation valve separated from the hub.The device history record review showed there were no non-conformances associated with the reported failure.A search of complaint records revealed this is the only complaint for complaint device lot number 8333411.Instructions for use (ifu) provides the following precaution: visually inspect the product for any imperfections or surface deterioration prior to use.A functional test determined the returned foley catheter inflated without issue.During deflation of the balloon, the inflation valve separated from the hub.The cause of inflation valve separation could not be determined.It is possible excessive force applied to the inflation valve caused separation, leakage, and deflation of the balloon.There is no indication that a design process or related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.The cause for this specific failure mode could not be established.A quality engineer risk assessment concluded no risk reduction activities are required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received states that the balloon was filled with 1.5ml(cc) of liquid for placement.There were no medical illnesses or adverse effects related to this incident.

Brand Name
UNIVERSA SILICONE FOLEY CATHETER
Common Device Name
EZL CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7905662
Report Number1820334-2018-02832
Device Sequence Number13859264
Product Code EZL
UDI-Device Identifier00827002172036
UDI-Public(01)00827002172036(17)191231(10)8333411
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue Number028506-OE
Device Lot Number8333411
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASKU
Patient Age14 MO
Patient Weight9